Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 11, NWS Wichita, KS

March 31, 2008Butler County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 31, 2008, 12:54 AM CDT for Butler County, Sedgwick County, Kansas. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 12:54 AM CDT (05:54 UTC)
Expired
Mar 31, 2008, 1:14 AM CDT
In force
20 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Butler County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 1:00 AM CDTHAIL 1Benton, KSQUARTER SIZED HAIL WAS REPORTED IN THE BENTON AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 9:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 5.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1597 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
2.1
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 310554
SVRICT
KSC015-173-310630-
/O.NEW.KICT.SV.W.0011.080331T0554Z-080331T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1254 AM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 130 AM CDT.

* AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL.  THIS STORM WAS LOCATED NEAR EAST WICHITA...OR 8 MILES
  SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDOVER...AUGUSTA...BENTON...EAST WICHITA...EL DORADO...POTWIN...
  ROSE HILL...TOWANDA...JABARA AIRPORT...NORTHEAST WICHITA...EL
  DORADO LAKE.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3766 9731 3791 9716 3792 9714 3793 9715
      3808 9705 3809 9702 3788 9664 3753 9714
TIME...MOT...LOC 0554Z 221DEG 42KT 3766 9718

$$

CARUSO
2 follow-up statements
000 
WWUS53 KICT 310610
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
109 AM CDT MON MAR 31 2008

KSC173-310619-
/O.CAN.KICT.SV.W.0011.000000T0000Z-080331T0630Z/
SEDGWICK KS-
109 AM CDT MON MAR 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEDGWICK COUNTY
HAS BEEN CANCELLED...

AT 106 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE 
AREA...AND NO LONGER POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3772 9714 3792 9714 3793 9715 3808 9705
      3809 9701 3788 9664 3758 9709
TIME...MOT...LOC 0609Z 225DEG 40KT 3777 9700

$$

KSC015-310630-
/O.CON.KICT.SV.W.0011.000000T0000Z-080331T0630Z/
BUTLER KS-
109 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BUTLER COUNTY UNTIL 130 AM CDT...

AT 106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR TOWANDA...OR 11 MILES SOUTHWEST OF
EL DORADO...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR EL DORADO BY 120 AM CDT.

THE TOWNS OF BENTON AND EL DORADO LAKE ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3772 9714 3792 9714 3793 9715 3808 9705
      3809 9701 3788 9664 3758 9709
TIME...MOT...LOC 0609Z 225DEG 40KT 3777 9700

$$

JAKUB
000 
WWUS53 KICT 310614
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
114 AM CDT MON MAR 31 2008

KSC015-310624-
/O.CAN.KICT.SV.W.0011.000000T0000Z-080331T0630Z/
BUTLER KS-
114 AM CDT MON MAR 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUTLER COUNTY HAS
BEEN CANCELLED...

AT 111 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER 
POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3772 9714 3792 9714 3793 9715 3808 9705
      3809 9701 3788 9664 3758 9709
TIME...MOT...LOC 0614Z 225DEG 40KT 3781 9695

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:33 AM CDT, 21 minutes earlier.

Area forecast discussion, Mar 31, 12:33 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1233 AM CDT MON MAR 31 2008

.AVIATION...
06Z TAF UPDATE...SCATTERED TO MORE NUMEROUS THUNDERSTORMS WILL
DEVELOP AND TRACK NORTHEASTWARD ACROSS SOUTHERN AND CENTRAL KANSAS
OVERNIGHT. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING VERY LARGE HAIL. MEANWHILE...IFR/LIFR CLOUD CEILINGS AND
PERIODS OF DRIZZLE WILL CONTINUE TO AFFECT MUCH OF THE REGION
OVERNIGHT INTO THE EARLY MORNING HOURS. THE CLOUD CEILINGS WILL
BEGIN TO LIFT AND SCATTER OUT FROM WEST TO EAST ACROSS THE
AREA...AS A COLD FRONT SWEEPS SOUTHEAST ACROSS THE STATE.

JAKUB

&&

PREV DISCUSSION... /ISSUED 321 PM CDT SUN MAR 30 2008/

DISCUSSION...
MAIN FORECAST CONCERN WILL BE SEVERE STORM POTENTIAL TONIGHT
THROUGH MON EVENING.

SYNOPSIS:
IN THE UPPER LEVELS HAVE A QUICK MOVING SHORT WAVE SITUATED OVER
SOUTHERN CA AND HEADING INTO THE DESERT SW. VERY COMPLEX SURFACE
PATTERN IN PLACE WITH A NUMBER OF BOUNDARIES OUT THERE. CURRENTLY
HAVE A MORE SYNOPTIC COLD FRONT SITUATED FROM NE KS INTO THE OK
PANHANDLE WITH A WARM FRONT EXTENDING FROM THE OK PANHANDLE
GENERALLY ALONG THE KS/OK BORDER. LOW CLOUDS HAVE ENCOMPASSED THE
ENTIRE FORECAST AREA TODAY AND MOST OF EASTERN OK.

TONIGHT-MON:
THESE TWO PERIODS WILL BE THE MOST ACTIVE THROUGH THIS FORECAST
PACKAGE. CURRENTLY EXPECTING CONVECTIVE INITIATION LATE THIS
AFTERNOON/EARLY EVENING OVER WEST/CENTRAL OKLAHOMA. ONE OF THE AREAS
WE ARE CURRENTLY WATCHING IS JUST NE OF GAGE...WHERE THE SYNOPTIC
COLD FRONT IS INTERSECTING THE WARM FRONT...IN ADDITION THIS
LOCATION HAS BEEN GETTING FULL SUN. NOTICED THE RUC IS HAVING ITS
USUAL ISSUES WITH LOW LEVEL MOISTURE WITH THE HIGH DEWPOINTS WAY TOO
FAR WEST AT 19Z. CURRENT THINKING IS THAT STORMS WILL INITIATE
BETWEEN 22-01Z OVER CENTRAL/NORTHERN OK AS THE BETTER CONVERGENCE
SHIFTS WEST WHERE SUNSHINE HAS ALLOWED FOR BETTER INSTABILITY.

OVERNIGHT...BOTH NAM AND GFS CONTINUE TO INDICATE VERY IMPRESSIVE
MOISTURE TRANSPORT/ISENTROPIC LIFT ALONG THE 300-305K SURFACES WHICH
WILL ALLOW STORMS TO SPREAD NORTH. THE MOST IMPRESSIVE ASPECT OF THE
OVERNIGHT PERIOD IS THE AMOUNT OF ELEVATED INSTABILITY WITH BOTH THE
GFS AND NAM SHOWING GREATER THAN 2000J/KG OF CAPE ABOVE 850MB.
THEREFORE AM CONFIDENT THAT ANY STORM THAT DEVELOPS OVERNIGHT WILL
BECOME SEVERE WITH VERY LARGE HAIL THE MAIN THREAT. THE TWO ASPECTS
THAT WE HAVE LESS CONFIDENCE IN IS THE TOR POTENTIAL AND THE STORM
COVERAGE. WHILE THE LATEST GUIDANCE CONTINUES TO SHOW SOME LOW LEVEL
CAPE OVERNIGHT...IT HAS BACKED OFF ON THE AMOUNT. REGARDING STORM
COVERAGE...HAVE GREATEST CONFIDENCE IN IT BEING THE HIGHEST BETWEEN
02-07Z WITH THE INITIAL SURGE OF 850-700MB WARM ADVECTION. BEYOND
THIS TIME FRAME HAVE LESS CONFIDENCE IN COVERAGE.

MON STILL LOOKS LIKE A VERY ACTIVE DAY ACROSS EASTERN KS/EASTERN OK
AS THE MAIN PIECE OF UPPER ENERGY LIFTS OUT. BY 15Z MON THE
SHORTWAVE...CURRENTLY OVER SOUTHERN CA...WILL BE SITUATED FROM
EASTERN NE THROUGH THE OK PANHANDLE WITH THE COLD FRONT/DRY LINE
STRETCHING FROM NORTH OF MCI TO JUST EAST OF ICT. THIS WILL RESULT
IN THE HIGHEST SEVERE THREAT FOR LOCATIONS GENERALLY SOUTHEAST OF
THE KANSAS TURNPIKE. WITH THE INCREASED UPPER SUPPORT...ALSO
CONFIDENT THAT INITIATION WILL OCCUR NEAR 18Z. THE DIFFICULT PART OF
MONS SEVERE WEATHER FORECAST WILL BE ANY LEFT OVER BOUNDARIES BY
OVERNIGHT CONVECTION COMBINED WITH THE POSSIBILITY OF LOW CLOUDS
COVERING EASTERN KS/EASTERN OK. CONSIDERING HOW JUICED UP THE
ATMOSPHERE IS SOUTH OF THE FRONT(65-70 DEWPOINTS)...EVEN WITH CLOUD
COVER...STILL FEEL EASTERN KS/EASTERN OK ARE IN FOR A FAIRLY
WIDESPREAD SEVERE WEATHER EPISODE. FOR SE KS FEEL THE BEST TOR
POTENTIAL WILL BE FOR A SUPERCELL TO DEVELOP OVER NORTH CENTRAL/NE
OK AND TRACK INTO SE KS.

TUE-SUN:
SEVERE STORMS WILL BE PUSHING INTO WESTERN MO/WESTERN AR MON NIGHT
INTO TUE MORNING. BY 18Z TUE A SURFACE RIDGE AND COOLER AIR WILL BE
FILTERING INTO THE REGION SHUTTING OFF PRECIP CHANCES. CONFIDENCE IS
STILL HIGH THAT TEMPS ON TUE WILL BE BELOW NORMAL WITH TEMPS EARLY
TUE MORNING CLOSE TO OR BIT BELOW THE FREEZING MARK OVER CENTRAL KS.
BY 00Z THU ANOTHER SHORTWAVE WILL BE SLIDING INTO SOUTHERN CA. THIS
WILL ALLOW RETURN FLOW TO SET BACK UP WITH A WARM FRONT LIFTING
NORTH. CURRENT THINKING IS THAT ELEVATED CONVECTION WILL DEVELOP
WED NIGHT IN RESPONSE TO RAPID MOISTURE RETURN. BOTH THE ECMWF AND
THE GFS ARE NOW TAKING THE UPPER ENERGY FURTHER SOUTH THAN PREVIOUS
RUNS WITH THE LATEST(12Z) RUN OF THE ECMWF SLOWING THE SYSTEM DOWN.
REGARDLESS OF WHICH SOLUTION VERIFIES CONFIDENCE IS INCREASING IN
ADDITIONAL SEVERE WEATHER FOR AT LEAST THE SOUTHERN PLAINS THU
AFTERNOON WITH THE THREAT FOR OUR FORECAST AREA DEPENDENT ON HOW FAR
NORTH THE WARM FRONT LIFTS. BEYOND MON NIGHT THE WED NIGHT-THU
TIMEFRAME WILL BECOME THE FOCUS FOR ADDITIONAL FORECASTS.

SOME PRECIP MAY LINGER ON THE BACKSIDE OF THIS SYSTEM AS IT PULLS
AWAY THU NIGHT. BEYOND THU NIGHT NUMEROUS DIFFERENCES SHOW UP
BETWEEN THE ECMWF AND GFS AND WILL THEREFORE LEAVE SAT AND SUN DRY
UNTIL THE MEDIUM RANGE MODELS CONVERGE ON A SOLUTION.

LAWSON

AVIATION...18Z TAF ISSUANCE
LIFR CEILINGS WILL BE THE RULE THROUGH MUCH OF THE AFTERNOON AND
THIS EVENING AS THE SURFACE BOUNDARY CONTINUES TO SURGE SOUTH INTO
OKLAHOMA. THE NEXT CONCERN IS THE WAVE APPROACHING FROM THE DESERT
SOUTHWEST AND THEN MOVING INTO THE PLAINS TONIGHT. AS THIS WAVE
APPROACHES...WE WILL SEE THE STATIONARY FRONT LIFT NORTH AS A WARM
FRONT AND BISECT SOUTH CENTRAL KANSAS BY MONDAY MORNING. BEFORE THIS
FRONT LIFTS NORTH...WE COULD SEE SOME AREAS OF FOG AND LIFR CEILINGS.
DENSE FOG CANNOT BE RULED OUT EITHER...ESPECIALLY AREAS JUST OF THE
BOUNDARY. THE BEST THUNDERSTORMS CHANCES WILL BE IN AREAS ALONG AND
EAST OF THE FRONTAL BOUNDARY WHICH WILL EXTEND FROM NEAR SALINA TO
LYONS MONDAY MORNING.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    38  55  34  60 /  10   0  10  20
HUTCHINSON      34  54  33  60 /  10   0  10  20
NEWTON          34  54  33  59 /  10   0  10  20
ELDORADO        36  55  34  58 /  20   0  10  20
WINFIELD-KWLD   39  57  35  60 /  20   0  10  20
RUSSELL         29  54  32  62 /   0   0  10  10
GREAT BEND      30  55  32  62 /   0   0  10  10
SALINA          31  52  32  57 /  10   0  10  10
MCPHERSON       32  53  33  59 /  10   0  10  20
COFFEYVILLE     41  56  35  57 /  50   0   0  30
CHANUTE         39  54  33  57 /  40   0   0  20
IOLA            39  53  33  57 /  40  10  10  20
PARSONS-KPPF    40  55  34  57 /  40   0   0  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 30, 4:43 PM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
443 PM CDT SUN MAR 30 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-311030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
443 PM CDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AND AFFECT MUCH OF
THE AREA. ANY STORM THAT DEVELOPS SOUTHEAST OF A SALINA TO LYONS
LINE WILL HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL THE MAIN
THREAT. MEANWHILE THE STRONGER STORMS ALONG AND SOUTHEAST OF THE
KANSAS TURNPIKE OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE VERY
LARGE HAIL TO BASEBALL SIZE. IN ADDITION TO THE HAIL THREAT...THERE
WILL BE AN OUTSIDE CHANCE AT A TORNADO FOR LOCATIONS SOUTH OF
HIGHWAY 54.

FOG WILL ALSO BE POSSIBLE AREAWIDE OVERNIGHT WITH SOME VISIBILITIES
REDUCED TO LESS THAN A MILE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCES FOR SEVERE THUNDERSTORMS CONTINUE TO INCREASE ON MONDAY
FOR AREAS GENERALLY ALONG AND EAST OF THE KANSAS TURNPIKE. THESE
THUNDERSTORMS COULD PRODUCE TWO INCH DIAMETER HAIL...DAMAGING WINDS
AND EVEN A FEW TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER IS
OVER SOUTHEAST KANSAS...WHERE SOME THUNDERSTORMS MAY CONTINUE INTO
THE EVENING. A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER MUCH OF
THE REMAINDER OF SOUTH CENTRAL KANSAS.

AFTER A QUIET PERIOD TUESDAY AND TUESDAY NIGHT...THUNDERSTORMS ARE
FORECAST TO RETURN TO MUCH OF THE REGION WEDNESDAY AFTERNOON AND
CONTINUE THROUGH THURSDAY. THESE THUNDERSTORMS MAY BE QUITE
STRONG...SO ONE IS ENCOURAGED TO LISTEN FOR LATER HAZARDOUS WEATHER
OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY TONIGHT SOUTHEAST OF A LINE
FROM SALINA TO LYONS...INCLUDING ALL OF SOUTH CENTRAL AND SOUTHEAST
KANSAS. ON MONDAY SKYWARN ACTIVATION WILL BE LIKELY SOUTHEAST OF THE
KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEB PAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/HOWERTON/COX/LAWSON

In the hours before

Special weather statement, Mar 30, 11:40 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1140 PM CDT SUN MAR 30 2008

KSZ091-092-310530-
HARPER-SUMNER-
1140 PM CDT SUN MAR 30 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND SUMNER COUNTIES...

AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MANCHESTER...OR
15 MILES SOUTHEAST OF ANTHONY...AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Mar 31, 12:16 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1216 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     HAIL             3 SSE MILAN             37.22N 97.66W
03/31/2008  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

&&

JMB
Local storm report, Mar 31, 12:47 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1247 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     HAIL             DERBY                   37.55N 97.26W
03/31/2008  E1.50 INCH       SEDGWICK           KS   AMATEUR RADIO

            1.5 INCH HAIL REPORTED AT 63RD AND K15 IN DERBY

&&

JMB
Local storm report, Mar 31, 12:49 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1249 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     HAIL             DERBY                   37.55N 97.26W
03/31/2008  E1.00 INCH       SEDGWICK           KS   BROADCAST MEDIA

            MEDIA HAS REPORTED QUARTER-SIZED HAIL AT 63RD AND
            HYDRAULIC

&&

JMB
Local storm report, Mar 31, 12:51 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1251 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     HAIL             DERBY                   37.55N 97.26W
03/31/2008  E1.00 INCH       SEDGWICK           KS   AMATEUR RADIO

            MEDIA SPOTTER REPORTED QUARTER-SIZED HAIL

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:45 PM CDTSevere Thunderstorm WarningICTHarper, Sumner45 min
Mar 31, 12:18 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner42 min
Mar 31, 6:41 AM CDTSevere Thunderstorm WarningICTCowley, Elk34 min
Mar 31, 7:26 AM CDTSevere Thunderstorm WarningICTLabette, Neosho20 min
Mar 31, 8:36 AM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery24 min
Mar 31, 9:12 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson33 min
Mar 31, 9:16 AM CDTSevere Thunderstorm WarningICTNeosho22 min
Mar 31, 9:42 AM CDTSevere Thunderstorm WarningICTLabette, Neosho48 min
Mar 31, 10:36 AM CDTFlash Flood WarningICTLabette, Neosho4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.